Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

On lorazepam, diazepam, addictive. Should get off it?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
My doctor has prescribed lorazopam for the last 7 months 1mg per day. I am very concerned to get off it. The doctor has said I now need to make the switch to diazepam. She has prescribed 4 weeks worth as she says that this is addictive as well. Is it safe to come off the lorazopam that quickly and also to stop the lorazapam straightaway and switch to diazapam? I am aged 52 ,weigh 121/2 stone, height 5' 9" and no previous health problems. What should I be doing?
Posted Mon, 23 Apr 2012 in Medicines and Side Effects
Answered by Dr. Robert Galamaga 49 minutes later
Hello and thanks for the query.

Your question is a good one and I will try to provide good information and recommendations for you.

In your situation it should be safe to transition to Diazepam from lorazepam as your doctor has suggested. These drugs, while different, act via a similar mechanism. You will not experience withdrawal effects if you are taking the Diazepam so this is something I am certainly not concerned about.

I would follow your doctors recommendations and transition to the diazepam. This is safe and you will not have to deal with any symptoms of withdrawal. Your body will adjust accordingly and I am sure you will be fine.

I thank you again for submitting the query. I hope you have found this to be helpful and informative. If you should have any additional concerns I would be happy to address them.


Dr. Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor